Dexlansoprazole causing a very acidic taste in mouth and confused!

Posted by mikejjb123 @mikejjb123, Sep 20 2:55pm

My doctor told me to take dexlansoprazole in the morning for chronic nausea when nothing else worked. Well, not so nauseas as before, but now have a bad acid taste in mouth all day long. Not seeing dr for another month. Any ideas or suggestions. Was taking pepcid twice a day but now only at night. Thanks.

Interested in more discussions like this? Go to the Digestive Health group.

@mikejjb123, Allow me tag other members like @rickgc @nanny23 @modelmiche @plm2019 @bonnieh218, who have also taken Dexilant (dexlansoprazole). They may be able to share their experiences and offer tips. Changes in taste or metallic taste is listed as a less common side effect of dexlansoprazole.

Mike, is this the first time you've taken a proton pump inhibitor to help control your nausea and GERD? Might you talk about switching to a different PPI if it is helping you? You mention you are also confused. Is the medication causing a side effect of confusion or were you meaning that you confused about what to do regarding the acidic taste?

REPLY

I was on Dexilant for a while. It h los the gerd but I did not like side effects of any PPIS. Had to take protonix also for 14 months because of a huge ulcer. Then they found Barrett’s esophagus. I stay on Pepsid. So it’s working for me. I hope you solve your problem.

REPLY
@colleenyoung

@mikejjb123, Allow me tag other members like @rickgc @nanny23 @modelmiche @plm2019 @bonnieh218, who have also taken Dexilant (dexlansoprazole). They may be able to share their experiences and offer tips. Changes in taste or metallic taste is listed as a less common side effect of dexlansoprazole.

Mike, is this the first time you've taken a proton pump inhibitor to help control your nausea and GERD? Might you talk about switching to a different PPI if it is helping you? You mention you are also confused. Is the medication causing a side effect of confusion or were you meaning that you confused about what to do regarding the acidic taste?

Jump to this post

Hi Colleen. Kind of new here and
trying to navigate the system. I'm not confused from a medical point of view. Frustrated. Please tag anyone you think may have ideas. I don't know how to do that and thanks in advance. Taken PPIs before and no help. Was taking Dexilant at night and was nauseas all day. Now take in morning and have a bad sour taste all day. Any ideas? Appreciate your help.

Mike

REPLY
@nanny23

I was on Dexilant for a while. It h los the gerd but I did not like side effects of any PPIS. Had to take protonix also for 14 months because of a huge ulcer. Then they found Barrett’s esophagus. I stay on Pepsid. So it’s working for me. I hope you solve your problem.

Jump to this post

Thanks Nancy

Was taking Dexilant at night and was nauseas all day. Taking in morning now and have a bad sour taste all days. Any input would be welcomed.

Regards,
Mike

REPLY
@mikejjb123

Thanks Nancy

Was taking Dexilant at night and was nauseas all day. Taking in morning now and have a bad sour taste all days. Any input would be welcomed.

Regards,
Mike

Jump to this post

I'm not familiar with Dexilant, but since you have a sour taste this might mean that the acid reflux is not under control and brings up the acid to your mouth (rather than this is a side effect of the Dexilant). So, you might want to take Tums/Gaviscon (maybe Pepcid at night), to see if that makes you feel better.

REPLY
Please sign in or register to post a reply.
  Request Appointment